MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT231218
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As it is unknown which device(s) may have contributed to the reported aneurysm enlargement and surgical conversion, two additional gore® excluder® devices have been included in this report: pxc201200/06617606; udi: (b)(6); pxl161207/06710109; udi: (b)(4).(b)(4) used for endoleak and aneurysm enlargement.Results pending completion of manufacturing and explant evaluations.Per the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2009, the patient was implanted with three gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Final procedural imaging reportedly identified proximal type i and type ii endoleaks.No further treatment was rendered at the time, and the physician monitored the patient.On an unknown date, a follow-up examination reportedly identified aneurysm enlargement (amount and cause are unknown).According to the report, no endoleaks were observed.On (b)(6) 2019, the patient underwent a procedure whereby the endoprostheses were explanted and the vasculature was surgically repaired.The patient tolerant the procedure.
 
Additional Manufacturer Narrative
H6: code 213 ¿ a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.H6: code 3233 ¿ results pending completion of explant evaluation.H6: code 11 ¿ conclusion code remains unchanged.Per the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B5: updated event description.H6: updated conclusion code.Explant evaluation findings: the device specimens were returned to w.L.Gore & associates for investigation.Submitted in formalin were six gore® excluder® aaa endoprostheses segments (containing eight device fragments and one complete device): one contralateral leg endoprosthesis fragment (clf-1) and one constraint sleeve fragment (csf-1) seated within a trunk-ipsilateral leg endoprosthesis fragment (tf-4), one iliac extender (ie) seated within a trunk-ipsilateral leg endoprosthesis fragment (tf-2), two trunk ¿ ipsilateral leg endoprosthesis fragments (tf-1 & tf-3), one contralateral leg endoprosthesis fragment (clf-2), and one constraint sleeve fragment (csf-2).Device fragments had been transected prior to arrival at w.L.Gore & associates.The lumens of the graft specimens were widely patent.The abluminal surfaces of all graft specimens (excluding csf-2) were generally devoid of tissue, except scattered plaques of friable red/brown tissue.The abluminal surface of csf-2 was devoid of tissue.In the distal 20 mm of ie, a partially circumferential, yellow/tan, firm to hard, fibrous tissue encircled the albumen of the device; tissue specimen (a) was collected from this area.At the distal end of clf-2, a flat plaque of yellow/tan fibrous tissue was present on the abluminal surface; tissue specimen (b) was collected from this area.Ie and tf-2 presented in a curved fashion.Tissue specimens (a & b) were submitted for histopathological analysis.The tissue consisted of collagenous partially mineralized (consistent with dystrophic calcification) adherent tissue with small numbers of embedded macrophages.This tissue is interpreted as expected healing for a long term implant in a patient with vascular disease.There was an accumulation of thrombus between the collagen and the presumptive device interface at the distal end of the iliac extender.The significance and cause of this is unknown but would not be expected in a healed distal interface.It is unknown if the thrombus communicated with the aneurysmal sac.The graft specimens were subjected to an enzymatic digestion process to remove biologic debris.Following digestion the graft specimens were examined for material disruptions with the aid of a stereomicroscope.Select areas of graft specimens were examined using scanning electron microscopy (sem) imaging.Material disruptions (i.E., material transections/cut & serration marks) were present on the graft specimens, consistent with cutting by sharp surgical instruments and grasping/pulling with surgical instrumentation, likely used during the explant procedure.Frictional wear-related holes were observed on two components (tf-2 and ie).Two wire fractures and constraint sleeve fraying were observed on ie.Tape disruption and staining associated with biologic debris (presumptive hemosiderin) was observed in the regions where the holes and wire fractures were present.The frictional wear-related holes, wire fractures, tape disruptions, and staining occurred in vivo, in regions of device overlap and curvature (e.G., anatomical bends with physiologic motion).Per the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to endoleak, aneurysm enlargement, and surgical conversion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2009, the patient was implanted with three gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Final procedural imaging reportedly identified proximal type i and type ii endoleaks.No further treatment was rendered at the time, and the physician monitored the patient.On an unknown date, a follow-up examination reportedly identified aneurysm enlargement (amount and cause are unknown).According to the report, no endoleaks were observed.On (b)(6) 2019, the patient underwent a procedure whereby the endoprostheses were explanted and the vasculature was surgically repaired.The patient tolerant the procedure.It was reported that it was not likely that the type i, type ii, or type iii endoleak led to aneurysm enlargement.It was also reported that no re-interventions were performed during the time of device implant.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8961165
Report Number2953161-2019-00055
Device Sequence Number14094000
Product Code MIH
UDI-Device Identifier00733132610129
UDI-Public00733132610129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2012
Device Model NumberPXT231218
Device Catalogue NumberPXT231218
Device Lot Number06632355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/30/2019
06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR